I am a 56 year old male and have some insight to this scenario.
In my 20's i had high BP and it was investigated and recommended to just watch. Fast forward some years , i just ignored it. Anyhow in my mid 40's i knew the BP was going up and i still just ignored it. Eventually it hit crisis point and i could not walk up the stairs at home and had zero exercise tolerance. I went to the ER and they freaked. It was 280 over 160 and the hr was 155. They were thinking i was on coke! ( which i was not of course) Anyhow they admitted me and started treatment slowly and cautiously. They were happy to get it below 180 and all the tests showed collapsed EF to 15%. I left hospital 10 days later and had 10 tablets to take. This went up over the next few months to 12 tablets, but it was resistant at 170/90 to 185/ 95. I sought a new BP expert and he did some tests and changed the medications! After 3 weeks he introduced a medication called Aldactone. Its for an adrenal gland issue. Just like your injection, my BP dropped like a stone to around 100/70 with the new medication. This opened up the door to the likely hood of an Adrenal issue. Conns syndrome is the name of it. Its was investigated and the results were inconclusive. I stopped the med for 14 days to enable some further tests to be done, however the BP was straight back up to 180.
This particular Adrenal issue is hard to detect and only a few places do proper testing. You should have it investigated yourself. There is an expert on it in Kings in London and he has some on line commentary that you should review. His name is Maurice Brown, you should look him up and learn a bit about it. It may not be your issue, but early onset high BP, and especially resistance to meds are primary indicators, so go get tests. Blood tests are usual, Renin tests and a 24 hour urine collection are part of it. They can do CT imaging, however the tumours (Non Cancerous) are often too small to detect, so a special pet scan is required as the best means of detection. I am not a doctor but advise you to look into this to reassure yourself. (Just to say my EF recovered over time)
Let me know your updates
Hi Sara and Paxiled, thanks both for your replies.
Sara: Thanks for the verification on steroids and yes I do appear to present with the opposite of what one might expect. I’m getting some additional diagnostics in the coming days so I’ll return with the results of those in maybe a couple of weeks time.
paxiled: yes, as Sara stated I seem to have the opposite response/reaction, in fact I didn’t know that anxiety was a potential side effect but I have to say after that 8mg shot of dexamethasone in the first instance, the following day I felt super relaxed - odd indeed! I did ask my doc if the steroid might have inadvertently highlighted an inflammatory condition I was otherwise unaware of but, like I said, she really didn’t offer an opinion either way.
The condition I think might potentially be looking at and certainly worthy of further investigation, is adosteronism. I spoke to the Aldosterone association and I certainly fit the profile and it seems that doctors might be too willing to treat hypertension in the primary sense as opposed to looking at secondary causes such as aldosteronism which is a hormonal malfunction.
Anyways I’ll return in a little while with updates. If anyone else reads this and had a similar experience I’d appreciate your input.
This is odd. Steroids often cause anxiety; it's basically adrenaline. So you're right, if anything, it should raise bp. What you might do is find a specialist rather than your regular doc and see if there are any inflammatory conditions that elevate BP, as steroids are used to lower inflammation. You can't of course take them regularly, as they are horrid to your immune system and can destroy connective tissue. It would also be beneficial to pay close attention to your blood tests and see if any of your electrolytes are out of balance. Make sure you hydrate sufficiently when you exercise. I have no expertise to offer, but again, if there are inflammatory conditions that contribute to high BP, could be it. Could even be something you're eating or not eating.
Hello and welcome to the forum. We appreciate how well you articulated your question and that you have come here to ask it. We're sorry as it seems you are unhappy with your doctor. As a consumer in healthcare, you should always feel free to find another that has a more suitable style to what you like in a care provider. Corticosteriods are more known for elevating blood pressure than lowering it. Taking a corticosteriod causes the body holds on to sodium and loses potassium. This change in electrolyte balance can cause fluid retention, bloating and weight gain. When you are retaining water, it increases the total volume of fluid that is being pushed through your blood vessels by your heart and this can cause increases in your blood pressure.
You may be having a more rare reaction with the lowering of your blood pressure. It does seem to be correlated with your careful observation.
Have you considered going to a specialist like a cardiologist?